Alert archive / Minnesota / Areal Flood Advisories in 2012

Areal Flood Advisory 5, NWS Twin Cities, MN

May 24, 20127 counties in Minnesota

NWS Twin Cities, MN issued this areal flood advisory at May 24, 2012, 1:50 PM CDT for 7 counties in Minnesota. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
May 24, 2012, 1:50 PM CDT (18:50 UTC)
Expired
May 24, 2012, 4:30 PM CDT
In force
3 hr
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon

Counties Anoka County, MN, Carver County, MN, Dakota County, MN, Hennepin County, MN, Ramsey County, MN, Scott County, MN, Washington County, MN

The radar

The Minneapolis radar (KMPX), 14 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 6.8 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2012-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2012-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
668 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

798 
WGUS83 KMPX 241850
FLSMPX

FLOOD ADVISORY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
150 PM CDT THU MAY 24 2012

MNC003-019-037-053-123-139-163-242130-
/O.NEW.KMPX.FA.Y.0005.120524T1850Z-120524T2130Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ANOKA MN-CARVER MN-DAKOTA MN-HENNEPIN MN-RAMSEY MN-SCOTT MN-
WASHINGTON MN-
150 PM CDT THU MAY 24 2012

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED AN

* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
  CARVER COUNTY IN EAST CENTRAL MINNESOTA...
  HENNEPIN COUNTY IN EAST CENTRAL MINNESOTA...
  NORTHEASTERN SCOTT COUNTY IN EAST CENTRAL MINNESOTA...
  NORTHERN DAKOTA COUNTY IN EAST CENTRAL MINNESOTA...
  RAMSEY COUNTY IN EAST CENTRAL MINNESOTA...
  SOUTHERN ANOKA COUNTY IN EAST CENTRAL MINNESOTA...
  WESTERN WASHINGTON COUNTY IN EAST CENTRAL MINNESOTA...

* UNTIL 430 PM CDT

* AT 138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH HEAVY RAINFALL MOVING ACROSS THE ADVISORY AREA. 
  RADAR ESTIMATED RAINFALL RATES INDICATES UP TO AN INCH AND HALF 
  IN AN HOUR. IN ADDITION....A COCORAHS OBSERVER IN RICHFIELD 
  REPORTED 0.55 INCHES OF RAIN IN A TWELVE MINUTE TIME FRAME. 

  ANOTHER ROUND OF INTENSE RAIN IS APPROACHING FROM THE SOUTH 
  AND WILL IMPACT THE TWIN CITES METRO AREA THROUGH 3 PM. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE LOCALIZED 
  PONDING OF WATER ON ROADS ESPECIALLY IN AREAS OF CONSTRUCTION AND
  POOR DRAINAGE. SOME LOCATIONS THAT WILL EXPERIENCE MINOR 
  FLOODING INCLUDE...MINNEAPOLIS...PLYMOUTH...ST     
  PAUL...ANOKA...APPLE VALLEY...ARDEN HILLS...BLAINE...
  BLOOMINGTON...BROOKLYN CENTER...BROOKLYN PARK...
  BURNSVILLE...CARVER...CENTERVILLE...CHAMPLIN...
  CHANHASSEN...CHASKA...CIRCLE PINES... COLOGNE...
  COLUMBIA  HEIGHTS...COON RAPIDS...COTTAGE GROVE...CRYSTAL...       
  DAYTON...DEEPHAVEN...EAGAN...EDEN PRAIRIE...
  EDINA...EXCELSIOR...FALCON HEIGHTS AND FRIDLEY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY CAUSE LOW IMPACT FLOODING OF
SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. DO NOT DRIVE
AROUND BARRICADES SET UP TO BLOCK WATER COVERED ROADWAYS. THE
BARRICADES ARE SET UP FOR YOUR PROTECTION.

&&

LAT...LON 4517 9290 4476 9286 4471 9367 4476 9395
      4493 9385 4498 9379 4498 9377 4499 9377
      4522 9343

$$

DFC
2 follow-up statements
463 
WGUS83 KMPX 242027
FLSMPX

FLOOD ADVISORY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
327 PM CDT THU MAY 24 2012

MNC003-019-037-053-123-139-163-242130-
/O.CON.KMPX.FA.Y.0005.000000T0000Z-120524T2130Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ANOKA MN-CARVER MN-DAKOTA MN-HENNEPIN MN-RAMSEY MN-SCOTT MN-
WASHINGTON MN-
327 PM CDT THU MAY 24 2012

...URBAN AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT FOR
WESTERN WASHINGTON...NORTHEASTERN SCOTT...RAMSEY...HENNEPIN...
NORTHERN DAKOTA...CARVER AND SOUTHERN ANOKA COUNTIES UNTIL 430 PM
CDT...

AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE MAIN BAND OF SHOWERS AND THUNDERSTORMS IS MOVING EAST OF 
THE TWIN CITIES METRO AREA. HOWEVER SCATTERED SHOWERS AND 
THUNDERSTORMS CAN BE EXPECTED THROUGH 430 PM. ADDITIONAL RAINFALL 
WILL GENERALLY BE LESS THAN AN QUARTER OF AN INCH.

SOME LOCALIZED FLOODING WAS REPORTED AS THE HEAVIER RAIN MOVED 
THROUGH THE AREA. BUT WITH THE STEADIER RAINS NOW MOVING 
EAST...WATER LEVELS WILL RECEDE THROUGH 430 PM.  


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES 
WILL GRADUALLY SUBSIDE. HOWEVER IT IS NOT RECOMMENDED TO DRIVE 
THROUGH AREAS OF EVEN PONDED WATER...AS YOU MAY NOT REALIZE HOW DEEP 
THE WATER IS.

&&

LAT...LON 4517 9290 4476 9286 4471 9367 4476 9395
      4493 9385 4498 9379 4498 9377 4499 9377
      4522 9343

$$

DFC
044 
WGUS83 KMPX 242129
FLSMPX

FLOOD ADVISORY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
429 PM CDT THU MAY 24 2012

MNC003-019-037-053-123-139-163-242143-
/O.EXP.KMPX.FA.Y.0005.000000T0000Z-120524T2130Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ANOKA MN-CARVER MN-DAKOTA MN-HENNEPIN MN-RAMSEY MN-SCOTT MN-
WASHINGTON MN-
429 PM CDT THU MAY 24 2012

...THE URBAN AND SMALL STREAM FLOOD ADVISORY THAT WAS IN EFFECT FOR
WESTERN WASHINGTON...NORTHEASTERN SCOTT...RAMSEY...HENNEPIN...
NORTHERN DAKOTA...CARVER AND SOUTHERN ANOKA COUNTIES WILL BE ALLOWED
TO EXPIRE AT 430 PM CDT...

THE HEAVY RAIN HAS MOVED EAST AND WATER LEVELS HAVE 
RECEDED...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN 
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4517 9290 4476 9286 4471 9367 4476 9395
      4493 9385 4498 9379 4498 9377 4499 9377
      4522 9343

$$

DFC

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this areal flood advisory went out at May 24, 1:31 PM CDT, 19 minutes earlier.

Area forecast discussion, May 24, 1:31 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
131 PM CDT THU MAY 24 2012

.UPDATE...

UPDATED FOR 18Z AVIATION DISCUSSION BELOW.

&&

.DISCUSSION...
FORECAST CONCERNS TODAY ARE SEVERE WEATHER THREAT OVER WESTERN
WISCONSIN AND ADDITIONAL RAINS OVER RAIN SOAKED AREAS IN SOUTH
CENTRAL INTO EAST CENTRAL MN. SHORT TERM MODELS HAVE A GOOD HANDLE
ON THE MAX RAINFALL LOCATION PAST 12 HOURS. PRECIP SHOULD MOVE
EAST OVER EASTERN MN AND WESTERN WISCONSIN TODAY. RAINFALL
ESTIMATES SO FAR HAVE BEEN BETWEEN TWO TO THREE INCHES FROM
SOUTHWEST INTO EAST CENTRAL MN. THE LATEST IR SATELLITE LOOP
SHOWED CLOUD TOPS OVER THE UPPER MIDWEST WARMING. RAINFALL RATES
DURING THE REST OF THE MORNING SHOULD REMAIN UNDER .60 INCH PER
HOUR. ONLY FLOOD PROBLEM WILL BE SOME PONDING OF WATER IN LOW
LYING AREAS...AND URBAN AREAS...STORM DRAINS CANT HANDLE THE
AMOUNT OF RUNOFF. CONTINUE THE FLASH FLOOD WATCH FOR CENTRAL AND
SOUTH CENTRAL MN THROUGH 100 PM THIS AFTERNOON. THERE WAS SOME
CONCERN WHETHER TO EXPAND EAST OVER INTO WESTERN WISCONSIN. FLASH
FLOOD GUIDANCE VALUES WERE ONE TO THREE HOUR TOTALS WERE BETWEEN
2.9 TO 4.0 INCHES. DONT REALLY FEEL STRONG IF AREAS IN WESTERN
WISCONSIN WILL RECEIVE RAINFALL TOTALS EXCEEDING 3 INCHES IN ONE
OR THREE HOURS.

SURFACE WAVE WILL LIFT NORTHEAST ALONG THE FRONTAL BOUNDARY TODAY
IN RESPONSE TO A DEEPER SHORTWAVE TROUGH FORECAST TO MOVE INTO THE
UPPER MIDWEST THIS AFTERNOON. BY AFTERNOON...MLCAPES VALUES COULD
EXCEED OVER 1000 J/KG. WITH A COUPLED JET MAXS WITH PLENTY SHEAR
IN PLACE. ISOLD SEVERE STORMS ARE POSSIBLE THIS AFTERNOON...WITH
DAMAGING WINDS AND LARGE HAIL THE MAIN SEVERE WEATHER THREATS.
TORNADOES ARE ALSO POSSIBLE.

SURFACE GRADIENT WILL TIGHTEN AHEAD OF THIS WAVE...ESPECIALLY
OVER WESTERN WISCONSIN. WINDS GUST EXPECTED TO INCREASE TO 25-30
MPH IN THE WAKE OF THE SURFACE LOW OVER SOUTH CENTRAL MN THIS
AFTERNOON. THUS WILL GO WITH A WIND ADVISORY FOR PARTS OF WEST
CENTRAL WISCONSIN FROM NOON THROUGH 600 PM THIS EVENING.

FRIDAY NIGHT THROUGH MONDAY...LONG WAVE TROUGH OVER THE PACIFIC
NORTHWEST...WILL SLOWLY MOVE SOUTHEAST AND STRENGTHEN OVER THE
WESTERN CONUS BEFORE LIFTING NORTHEAST INTO THE NORTHERN PLAINS
EARLY IN THE WORK WEEK NEXT WEEK. THE THREAT OF SHOWERS AND
THUNDERSTORMS WILL LINGER OVER THE UPPER MIDWEST AS SURFACE
FRONTAL BOUNDARY MEANDER OVER THE CENTRAL PLAINS AND LOWER GREAT
LAKES.

&&

.AVIATION.../18Z TAF ISSUANCE/

STILL KIND OF A MESS OUT THERE WITH VFR TO LIFR...RAIN FREE AREAS
TO HEAVY RAIN AND THUNDERSTORMS...WINDS SWITCHING DEPENDING WHAT
SIDE OF THE FRONT YOUR ON...AND TO TOP IT OFF IT CHANGES EVERY
HOUR. CONFIDENCE IS INCREASING REGARDING THE TIMING OF
THUNDERSTORMS. MESO MODELS FOR THE MOST PART HAVE A PRETTY GOOD
HANDLE ON THE ASSOCIATED CONVECTION. MY ONLY CONCERN IS THE AMOUNT
OF DEVELOPMENT BEHIND THE FRONT SO THAT WILL HAVE TO BE WATCHED.
APPEARS THAT BY 21Z CONVECTION IS OUT OF THE MN TAF SITES AND ALL
PRECIPITATION DONE BY 03Z.

LOW PRESSURE CURRENTLY LOCATED BETWEEN MSP AND LSE WILL MOVE
NORTHEAST QUICKLY AND AS IT DOES EXPECT THE FRONT TO ACCELERATE TO
THE SOUTHEAST. THERE IS AMPLE LOW LEVEL MOISTURE IN PLACE AND FEEL
THAT WE COULD SEE CEILINGS AROUND 050 THROUGH THE NIGHT AND THEN
SCATTER OUT ON FRIDAY.

KMSP...BOUTS OF THUNDERSTORMS CONTINUE.THROUGH 21Z. BY 03Z EXPECT
PRECIPITATION TO END. WINDS WILL BE QUITE VARIABLE AND TRICKY
UNTIL 20Z WHEN THE LOW MOVES NORTH AND EAST OF THE AIRFIELD AND
THE FRONT ACTUALLY GET FAR ENOUGH SOUTHEAST OF THE FIELD. COULD
SEE WINDS VARY FROM CALM TO GUSTING TO 25KTS IN THE VICINITY OF
CONVECTION.

/OUTLOOK/
FRIDAY...VFR. WINDS SOUTHWEST AT 10G15KT. SATURDAY...MVFR WITH
TSRA POSSIBLE. WINDS ESE AT 15G20KT. SUNDAY...VFR WITH TSRA
POSSIBLE. WINDS SSW AT 20G25KT.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR CHIPPEWA-EAU
     CLAIRE-RUSK.

&&

JVM/DRL
Hazardous weather outlook, May 24, 10:16 AM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1016 AM CDT THU MAY 24 2012

WIZ014>016-023>028-251030-
POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
1016 AM CDT THU MAY 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER
MUCH OF WESTERN WISCONSIN TODAY...REDEVELOPING MAINLY THIS
AFTERNOON AND EVENING. SOME OF THESE STORMS WILL HAVE THE
POTENTIAL TO BE SEVERE. THE MAIN HAZARDS WILL BE DAMAGING WINDS
AND ISOLATED TORNADOES. THERE IS A MODERATE RISK OF SEVERE WEATHER
OVER THIS AREA TODAY. IN ADDITION...SOME STORMS MAY PRODUCE
LOCALIZED HEAVY RAINFALL THAT COULD CAUSE FLOODING PROBLEMS IN
LOW-LYING...POOR DRAINAGE AND URBAN LOCATIONS.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS POTENTIALLY DANGEROUS SITUATION. MAKE SURE THE
ALERT FUNCTION ON YOUR RADIO IS ENABLED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERAL MORE ROUNDS OF THE THUNDERSTORMS ARE POSSIBLE OVER THE
WEEKEND AS THE UNSETTLED WEATHER PATTERN REMAINS ACROSS THE UPPER
MIDWEST.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON
AND EVENING.

MNZ044-045-051>053-059>063-066>070-074>078-082>085-091>093-251030-
MILLE LACS-KANABEC-SHERBURNE-ISANTI-CHISAGO-WRIGHT-HENNEPIN-ANOKA-
RAMSEY-WASHINGTON-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-BROWN-
NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE-
MARTIN-FARIBAULT-FREEBORN-
1016 AM CDT THU MAY 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA AND
SOUTHEAST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS TO WIDESPREAD RAIN WITH SCATTERED EMBEDDED THUNDERSTORMS
WILL CONTINUE FOR MUCH OF THE DAY IN CENTRAL AND SOUTHERN
MINNESOTA. A FEW THUNDERSTORMS MAY BE SEVERE...MAINLY EARLY
AFTERNOON THROUGH EARLY EVENING...WITH THE MAIN HAZARDS BEING
DAMAGING WINDS AND ISOLATED TORNADOES. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS FOR PORTIONS OF EASTERN AND SOUTHERN
MINNESOTA...MAINLY ALONG AND EAST OF A LINE FROM ANNANDALE TO
HUTCHINSON TO FAIRFAX TO SPRINGFIELD...INCLUDING THE TWIN CITIES
METRO. IN ADDITION...SOME STORMS MAY PRODUCE LOCALIZED HEAVY
RAINFALL THAT COULD CAUSE FLOODING PROBLEMS IN LOW- LYING...POOR
DRAINAGE AND URBAN LOCATIONS.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS POTENTIALLY DANGEROUS SITUATION. MAKE SURE THE
ALERT FUNCTION ON YOUR RADIO IS ENABLED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERAL MORE ROUNDS OF THE THUNDERSTORMS ARE POSSIBLE OVER THE
WEEKEND AS THE UNSETTLED WEATHER PATTERN REMAINS ACROSS THE UPPER
MIDWEST.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
EVENING.

MNZ041>043-047>050-054>058-064-065-073-251030-
DOUGLAS-TODD-MORRISON-STEVENS-POPE-STEARNS-BENTON-LAC QUI PARLE-
SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-YELLOW MEDICINE-RENVILLE-REDWOOD-
1016 AM CDT THU MAY 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR
MUCH OF THE DAY IN WESTERN MINNESOTA. THUNDERSTORMS FOR THIS
PORTION OF MINNESOTA ARE NOT EXPECTED TO BE SEVERE. HOWEVER...
SOME STORMS MAY PRODUCE LOCALIZED HEAVY RAINFALL THAT COULD
CAUSE FLOODING PROBLEMS IN LOW-LYING...POOR DRAINAGE AND URBAN
LOCATIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERAL MORE ROUNDS OF THE THUNDERSTORMS ARE POSSIBLE THURSDAY
AND OVER THE WEEKEND AS THE UNSETTLED WEATHER PATTERN REMAINS
ACROSS THE UPPER MIDWEST.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED THROUGH
TONIGHT.

In the hours before

Local storm report, May 24, 1:28 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
128 PM CDT THU MAY 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 PM     HAIL             5 W MENOMONIE           44.89N 92.02W
05/24/2012  M0.75 INCH       DUNN               WI   TRAINED SPOTTER

&&

MKM
Local storm report, May 24, 1:31 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
131 PM CDT THU MAY 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 PM     HAIL             1 E KASOTA              44.29N 93.95W
05/24/2012  M0.88 INCH       LE SUEUR           MN   TRAINED SPOTTER

            LASTED FOR ONLY TWO MINUTES.

&&

DFC
Special weather statement, May 24, 1:32 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
132 PM CDT THU MAY 24 2012

WIZ015-016-025-027-241930-
BARRON-CHIPPEWA-DUNN-RUSK-
132 PM CDT THU MAY 24 2012

...THUNDERSTORMS MOVING OVER BARRON...CHIPPEWA...DUNN AND RUSK
COUNTIES THROUGH 230 PM CDT...

AT 130 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 4 MILES NORTHEAST OF ELK MOUND. THIS STORM WAS MOVING
NORTHEAST AT 70 MPH.

HAIL UP TO NICKEL SIZE IS EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  COLFAX.
  SAND CREEK.
  BLOOMER.
  ISLAND LAKE.
  HOLCOMBE.
  BRUCE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 4531 9094 4485 9154 4486 9162 4502 9187
      4564 9176 4565 9079
TIME...MOT...LOC 1833Z 213DEG 59KT 4496 9160
Local storm report, May 24, 1:33 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
133 PM CDT THU MAY 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0123 PM     HEAVY RAIN       RICHFIELD               44.88N 93.28W
05/24/2012  M0.55 INCH       HENNEPIN           MN   COCORAHS

            12 MIN TOTAL...STORM TOTAL SINCE WED EVENING NEARLY 4
            INCHES.

&&

DFC
Local storm report, May 24, 1:38 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
138 PM CDT THU MAY 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HAIL             BLOOMINGTON             44.83N 93.32W
05/24/2012  M0.88 INCH       HENNEPIN           MN   TRAINED SPOTTER

            DIME TO NICKEL SIZED HAIL

&&

MKM
Local storm report, May 24, 1:41 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
141 PM CDT THU MAY 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             PLYMOUTH                45.02N 93.46W
05/24/2012  E0.75 INCH       HENNEPIN           MN   TRAINED SPOTTER

            DIME SIZED AT HWY 169

&&

MKM

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 8:09 PM CDTSpecial Weather StatementMPXScott36 min
May 23, 8:36 PM CDTSpecial Weather StatementMPXDakota39 min
May 23, 9:11 PM CDTSpecial Weather StatementMPXBrown, Nicollet49 min
May 24, 1:23 AM CDTAreal Flood AdvisoryMPXCarver, Dakota, Hennepin, Ramsey, Scott3 hr
May 24, 9:00 AM CDTSpecial Weather StatementMPXDakota30 min
May 24, 9:36 AM CDTSpecial Weather StatementMPXHennepin, Scott24 min
May 24, 9:58 AM CDTSpecial Weather StatementMPXChisago, Ramsey, Washington47 min
May 24, 10:41 AM CDTSevere Thunderstorm WarningMPXGoodhue27 min
May 24, 11:18 AM CDTRiver Flood WatchMPXCarver22 hr
May 24, 12:34 PM CDTSpecial Weather StatementMPXSibley26 min
May 24, 12:50 PM CDTSevere Thunderstorm WarningMPXCarver25 min
May 24, 1:08 PM CDTSpecial Weather StatementMPXBlue Earth, Le Sueur37 min
May 24, 1:25 PM CDTSpecial Weather StatementMPXRamsey50 min
May 24, 1:53 PM CDTSpecial Weather StatementMPXChisago37 min

Nearby

Areal Flood Advisories in Minnesota, 2012Every areal flood advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.